Alert archive / Kansas / Red Flag Warnings in 2012
Red Flag Warning 18, NWS Hastings, NE
NWS Hastings, NE issued this red flag warning at Jul 4, 2012, 4:03 AM CDT for 5 counties in Kansas. It took effect at Jul 4, 2012, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2012, 4:03 AM CDT (09:03 UTC)
- In effect from
- Jul 4, 2012, 12:00 PM CDT
- Expired
- Jul 4, 2012, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Hastings, NE
Counties Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS
The radar
The Grand Island radar (KUEX), 96 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.1 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 221 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 2716 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
167 WWUS83 KGID 040903 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 403 AM CDT WED JUL 4 2012 ...CRITICAL FIRE DANGER EXPECTED THIS AFTERNOON AND EARLY EVENING... .THE COMBINATION OF HOT TEMPERATURES...LOW RELATIVE HUMIDITY VALUES...GUSTY SOUTH WINDS AND DRY VEGETATION WILL PROMOTE CRITICAL FIRE WEATHER CONDITIONS IN PARTS OF NORTH CENTRAL KANSAS. KSZ005-006-017>019-041715- /O.NEW.KGID.FW.W.0018.120704T1700Z-120705T0100Z/ PHILLIPS-SMITH-ROOKS-OSBORNE-MITCHELL- 403 AM CDT WED JUL 4 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...006...017...018 AND 019... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 017 ROOKS... FIRE WEATHER ZONE 018 OSBORNE AND FIRE WEATHER ZONE 019 MITCHELL. * WINDS...FROM THE SOUTH AROUND 20 MPH...WITH GUSTS INTO THE 25 TO 30 MPH RANGE. * TEMPERATURES...TOPPING OUT BETWEEN 100 AND 105 DEGREES THIS AFTERNOON. * RELATIVE HUMIDITY...DROPPING TO BETWEEN 15 AND 20 PERCENT FOR AT LEAST A FEW HOURS. * IMPACTS...THE COMBINATION OF DRY FUELS...GUSTY SOUTH WINDS...AND LOW RELATIVE HUMIDITY VALUES WILL PROMOTE EXPLOSIVE FIRE GROWTH TODAY. UNDER THESE CONDITIONS...OPEN FIRES COULD ESCAPE CONTROL VERY QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ PFANNKUCH
2 follow-up statements
728 WWUS83 KGID 041658 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1158 AM CDT WED JUL 4 2012 ...CRITICAL FIRE DANGER EXPECTED THIS AFTERNOON AND EARLY EVENING... .THE COMBINATION OF HOT TEMPERATURES...LOW RELATIVE HUMIDITY VALUES...GUSTY SOUTH WINDS AND DRY VEGETATION WILL PROMOTE CRITICAL FIRE WEATHER CONDITIONS IN PARTS OF NORTH CENTRAL KANSAS. KSZ005-006-017>019-050100- /O.CON.KGID.FW.W.0018.120704T1700Z-120705T0100Z/ PHILLIPS-SMITH-ROOKS-OSBORNE-MITCHELL- 1158 AM CDT WED JUL 4 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005... 006...017...018 AND 019... * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 017 ROOKS... FIRE WEATHER ZONE 018 OSBORNE AND FIRE WEATHER ZONE 019 MITCHELL. * WINDS...SOUTH 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES...95 TO 105. * RELATIVE HUMIDITY...AS LOW AS 19 PERCENT. * IMPACTS...THE COMBINATION OF DRY FUELS...GUSTY SOUTH WINDS... AND LOW RELATIVE HUMIDITY VALUES WILL PROMOTE EXPLOSIVE FIRE GROWTH TODAY. UNDER THESE CONDITIONS...OPEN FIRES COULD ESCAPE CONTROL VERY QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HEINLEIN
339 WWUS83 KGID 050048 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 748 PM CDT WED JUL 4 2012 KSZ005-006-017>019-050200- /O.EXP.KGID.FW.W.0018.000000T0000Z-120705T0100Z/ PHILLIPS-SMITH-ROOKS-OSBORNE-MITCHELL- 748 PM CDT WED JUL 4 2012 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...006... 017...018 AND 019... AS TEMPERATURES CONTINUE TO COOL THIS EVENING...RELATIVE HUMIDITY VALUES WILL RISE...SO THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Jul 4, 1:00 AM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Jul 4, 1:00 AM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 100 AM CDT WED JUL 4 2012 .AVIATION...06Z KGRI TAF. VFR CONDITIONS ARE EXPECTED THROUGHOUT THE TAF VALID PERIOD. THERE COULD BE A FEW MORE HIGH CLOUDS AROUND TODAY ASSUMING A FEW THUNDERSTORMS CAN FIRE BY LATER IN THE AFTERNOON ACROSS WESTERN NEBRASKA. THE WIND WILL REMAIN SOUTHERLY THROUGHOUT THE PERIOD WITH SOME GUSTINESS DURING THE LATE MORNING THROUGH LATE AFTERNOON HOURS. THE WIND WILL THEN DIE DOWN BY EVENING AS THE BOUNDARY LAYER STABILIZES. && .PREV DISCUSSION... /ISSUED 332 PM CDT TUE JUL 3 2012/ SHORT TERM...TONIGHT THROUGH THE DAYTIME HOURS ON THE 4TH OF JULY. AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL REMAIN IN PLACE ACROSS THE SOUTHERN AND CENTRAL PLAINS...BRINGING A CONTINUATION OF THE HOT WEATHER CONDITIONS. TEMPS HAVE CLIMBED NEAR 100F ACROSS MUCH OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS TODAY AND SOME CU HAS DEVELOPED IN KS THIS AFTN. SKIES WILL CLEAR TONIGHT AND IN A PERSISTENT PATTERN...LOW TEMPERATURES WILL REMAIN MILD AND SIMILAR TO THE PAST SEVERAL DAYS WITH READINGS AVERAGING IN THE LOWER 70S. HEADING INTO THE HOLIDAY TOMORROW...AFTERNOON TEMPS WILL BE HOT ONCE AGAIN WITH HIGHS MAINLY IN THE 99 TO 104 RANGE...WITH HEAT INDICES SIMILAR TO AMBIENT TEMPERATURES. A CHANGE FROM PREVIOUS MODEL RUNS IS HOW FAR SOUTH/EAST FRONTAL BOUNDARY ADVANCES DURING THE AFTN WITH NAM FARTHER SOUTH WITH POSITION THAN GFS...AND EDGES INTO OUR WESTERN ZONES. FORECAST SOUNDINGS SUGGEST CONVECTIVE TEMPS NEAR 100F AGAIN...AND INSTABILITY PARAMETERS INDICATE MUCAPES IN THE 2000 TO 3000K J/KG RANGE BUT SHEAR IS VERY WEAK. NOT LOOKING AT A WHOLE LOT OF DEVELOPMENT FOR THE AFTERNOON HOURS...BUT DID INCLUDE A LOW POP IN VCNTY OF BOUNDARY AFTER 21Z. FOR FIRE WEATHER CONCERNS IN NC KANSAS...FORECAST SOUNDINGS INDICATE MIXING IN OUR SOUTH WILL BE NEAR H7 AND WITH THE HOT TEMPS AND LOWERING DPS...RH VALUES DROP TO THE LOW 20TH PERCENTILE. SOUTHERLY WINDS WILL BE FAIRLY SIMILAR TO TODAY WITH WIND SPEEDS MAINLY IN THE 10 TO 20 MPH WITH GUSTS TO 25 OR 30 MPH POSSIBLE. WINDS WILL BE STRONGER IN OUR SOUTHEAST ZONES GIVEN EXPECTED BOUNDARY LOCATION BUT CURRENTLY DO NOT HAVE WINDS STRONG ENOUGH OR RH VALUES LOW ENOUGH FOR A FIRE WEATHER HEADLINE. WILL HOLD OFF ON HEADLINE AND CONTINUE TO HIGHLIGHT FIRE DANGER CONCERNS IN THE HWO DUE TO THE DRY CONDITIONS AND HOLIDAY EVENTS GETTING UNDERWAY. LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY. PRIMARY FORECAST CONCERNS LIE WITH TEMPERATURES...AND PRECIPITATION CHANCES RIGHT AWAY THEN AGAIN LATER IN THE PERIOD. RIGHT OFF THE BAT WEDNESDAY EVENING/NIGHT...DECIDED TO INSERT THUNDERSTORM CHANCES INTO THE FORECAST...WITH MODELS CONTINUING TO SHOW A WEAK WAVE RIDING AROUND THE EDGE OF THE UPPER LEVEL RIDGE CENTERED OVER MO AT THIS POINT. THE MAIN QUESTION WITH HOW MUCH OF THE CWA IS AFFECTED WILL ULTIMATELY LIE WITH THE PLACEMENT OF THE SURFACE FRONTAL BOUNDARY...EXPECTED TO BE DRAPED ACROSS OR IN CLOSE PROXIMITY TO THE NWRN CORNER OF THE CWA. KEPT THE BETTER CHANCES CONFINED TO ROUGHLY A BEAVER CITY TO GREELEY AND WEST LINE DURING THE EVENING...BUT ALSO HAVE SOME LINGERING POPS IN POST 06Z...THOUGH MODEL AGREEMENT FADES A BIT WITH WHETHER ANYTHING KEEPS GOING. OBVIOUSLY INSTABILITY ISNT A PROBLEM...BUT OVERALL DEEP LAYER SHEAR IS WEAK...SO WHILE A FEW STRONG THUNDERSTORMS ARE POSSIBLE NOT EXPECTING SEVERE WEATHER. LOOKING AT THURSDAY AND INTO THE FIRST HALF OF THE WEEKEND...THE FORECAST REMAINS DRY...THOUGH AS YOU GET LATER INTO THIS TIME FRAME THE CONFIDENCE IN IT REMAINING POP-FREE LOWERS A BIT. THE ECMWF REMAINS MORE CONFIDENT IN THE CWA REMAINING DRY THAN THE GFS...BOTH SHOW THE CENTER OF THE UPPER LEVEL RIDGE SLIDES BACK SLIGHTLY TO THE WEST...WITH ANY PRECIPITATION CHANCES TIED TO WEAK DISTURBANCES RIDING AROUND THE EDGE AND THE PLACEMENT OF THE SFC BOUNDARY. THE ECMWF KEEPS THINGS A BIT FURTHER NORTH THAN THE GFS...AND WILL CONTINUE TO KEEP THE FORECAST DRY UNTIL THE MORE SOUTHERN GFS SOLUTION CAN GET MORE SUPPORT. AT THIS POINT NOT EXPECTING NOTABLE CHANGES IN THE HIGH TEMPERATURES FOR THURSDAY/FRIDAY WITH HIGHS REMAINING IN THE UPPER 90S/LOWER 100S...BUT LIKE MENTIONED ABOVE SATURDAY IS A LITTLE MORE UNCERTAIN. IF THINGS PAN OUT MORE LIKE THE GFS PANS OUT...TEMPS ARE LIKELY TOO HIGH...BUT AT THIS POINT KEPT HIGHS CLOSE TO ALLBLEND IN THE MID 90S/LOWER 100S. AS WE GET INTO SUNDAY THROUGH TUESDAY...THE MAIN STORY CONTINUES TO BE WITH THE REGION FINALLY SEEING A SHIFT IN THE UPPER LEVEL PATTERN. MODELS NOT IN TOO BAD OF AGREEMENT SHOWING...ESP LATE SUNDAY INTO MONDAY...MORE NORTHWESTERLY UPPER LEVEL FLOW DEVELOPING ACROSS THE REGION AS A TROUGH BECOME ESTABLISHED ACROSS THE ERN CONUS...PUSHING THE RIDGE AXIS BACK WEST OVER THE ROCKIES. WHAT THIS MEANS FOR THE CWA IS BETTER POTENTIAL FOR SOME PRECIPITATION...AND A DOWNWARD TREND IN TEMPERATURES. HAVE SLIGHT TO LOW CHANCE POPS GOING ACROSS THE CWA...CERTAINLY NOT SAYING ANYTHING LIKE WE ARE GOING TO HAVE A THREE DAY RAIN OUT. KEPT HIGHS CLOSE TO ALLBLEND...WHICH BRINGS HIGHS BY TUESDAY INTO THE MID 80S TO LOW 90S. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Jul 3, 8:00 PM CDT, 8 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 800 PM CDT TUE JUL 3 2012 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 050100- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 800 PM CDT TUE JUL 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. FROM WEDNESDAY THROUGH AT LEAST FRIDAY...AFTERNOON HEAT INDEX VALUES AROUND 100 DEGREES WILL PERSIST IN SOUTH CENTRAL NEBRASKA...WITH HOTTER READINGS OF 100 TO 105 IN NORTH CENTRAL KANSAS. ALSO FROM WEDNESDAY THROUGH AT LEAST FRIDAY...ELEVATED TO NEAR CRITICAL AFTERNOON FIRE DANGER WILL CONTINUE FOR AREAS MAINLY SOUTHWEST OF A LINE FROM BEAVER CITY TO FRANKLIN NEBRASKA...TO MANKATO KANSAS. USE CAUTION WITH FIREWORKS ON WEDNESDAY DUE TO THE DRY CONDITIONS AND ENHANCED FIRE DANGER CONDITIONS. A FEW STRONG THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND NIGHT FOR LOCATIONS WEST OF A LINE FROM FULLERTON NEBRASKA TO PHILLIPSBURG KANSAS. SUNDAY THROUGH MONDAY...THUNDERSTORM CHANCES MAKE A RETURN TO THE OUTLOOK AREA. AT THIS POINT IT IS TOO EARLY TO DETERMINE THE THREAT FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
Nearby
Red Flag Warnings in Kansas, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.